Ask a doctor

Why Does Erythema and Skin Warmth Happen After Restylane Injection

Doctor Answers (9)

Restylane - Why Does Erythema and Skin Warmth Happen After Restylane Injection

+1

It depnds on how long after the injections you're having these reactions.

If it's right away, it may be a normal response to the trauma of this (or any other) injection.  Injections involve the insertion of multipel needles (or one needle multiple times) and that process can cause some redness and warmth, similar to having sustained a non-medical injury to that region.  If, however, it's several hours or days later, or is persisting, then you may be having a reaction to the material or, in its extreme, an infection (cellulitis). 

Iin either event, you should talk to your physician asap about this...a possible cellulitis is not something you want miss or to delay in seeking treatment.

I hope that this helps, and good luck,

Dr. E


New York Plastic Surgeon
5.0 out of 5 stars 155 reviews

Restylane skin injections

+1

Restylane may cause some redness at the needle sites of insertion, and redness may be caused by bruising.  Warmth should not occur.  If a numbing cream had been applied prior to the injections, then maybe the skin is reacting to this topical cream.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Skin Redness after Restylane Treatment

+1

Without knowing how soon you experienced this after your treatment, it's difficult to speak specifically.  If you only experienced this for a short time after your treatment, this may be a temporary reaction to the topical numbing product or the injection process itself. 

If this reaction is delayed or not resolving soon after treatments, you should report this to your practitioner for further instruction.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

There should not be erythema or warmth after Restylane.

+1

Hi.

You should see your doctor right away because you may be developing an infection.  Does not sound normal.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Erythema and red ness after restaline injection

+1

There is one more possibility that no one has mentioned.  It all depends if your surgeon used Restylane® Lidocaine.  The lidocaine itself may cause a slight vasodilation of the blood vessels and cause the erythema and mild increase in temperature in the local area.   I have seen it in patients with very fair complexions and it occurs within 5 minutes of injection and should fade over 2-3 hours.  As mentioned abouve trauma, allergic reactions and even infections are possibilities so please see your surgeon.
 

Ernesto Hayn, MD
West Palm Beach Plastic Surgeon

Inflammation After Restylane Injection

+1

After I inject Restylane into a patient, I will often massage the area vigorously to make certain the Restylane is properly distributed. Then ice compresses are applied to help with quicker resolution of the inflammation and swelling which typically resolves over the next few hours. If your erythema (redness) and swelling have persisted longer than this you should return to your injecting physician for re-evaluation of the area.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Erythema and warmth after filler injection

+1

You should not really get any erythema or warmth from injection of filler to your face unless you are having a reaction to it.  You should probably check with your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Skin redness and warmth can represent a skin infection.

+1

These signs could represent a skin infection and should be discussed with your injecting doctor.  Generally the skin settle down quickly after Restylane injections.  Typically by 24 or 48 hours, the bee stung effect is gone.  If you are describing a skin reaction beyond this time frame, it warrants bringing it to the attention of your injecting physician.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Erythema and skin warmth after Restylane injection

+1

The skin warms causing erythema from increased blood flow creating the redness that appears.  This is simply a function of normal skin anatomy when a trauma (needle based therapy) is introduced to the skin.  Restylane, Juvederm, Perlane and Radiesse are all similar to body tissue materials and as such are well tolertaed by the body.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.